Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 17, 2019, 5:47 PM CDT for Johnson County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 58 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2019, 5:47 PM CDT (22:47 UTC)
- Expired
- Apr 17, 2019, 6:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 6:05 PM CDT | HAIL 1 | 3 S Kansas City, MO | |
| Apr 17, 6:10 PM CDT | HAIL 1.25 | 6 W Raytown, MO | |
| Apr 17, 6:10 PM CDT | HAIL 1.5 | 5 S Kansas City, MO | MPING REPORT. |
| Apr 17, 6:15 PM CDT | HAIL 1 | 5 S Kansas City, MO | SOCIAL MEDIA. |
| Apr 17, 6:23 PM CDT | HAIL 1.75 | 3 Nnw Raytown, MO | QUARTERS TO GOLFBALL SIZE HAIL TO JUST SOUTH OF KAUFFMAN STADIUM. |
| Apr 17, 6:29 PM CDT | HAIL 1 | 3 E Independence, MO | MPING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 5:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WUUS53 KEAX 172247
SVREAX
KSC091-209-MOC047-095-165-172345-
/O.NEW.KEAX.SV.W.0006.190417T2247Z-190417T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT Wed Apr 17 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Wyandotte County in northeastern Kansas...
Northeastern Johnson County in east central Kansas...
Southern Clay County in west central Missouri...
Southeastern Platte County in west central Missouri...
Central Jackson County in west central Missouri...
* Until 645 PM CDT.
* At 547 PM CDT, a severe thunderstorm was located over Merriam,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Shawnee, Blue
Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone, Prairie
Village, Merriam, Mission, Edwardsville, North Kansas City,
Fairway, Mission Hills, Sugar Creek and Riverside.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 17.
Interstate 70 in Kansas between mile markers 416 and 423.
Interstate 35 in Missouri between mile markers 0 and 15.
Interstate 35 in Kansas between mile markers 220 and 235.
Interstate 29 between mile markers 0 and 1.
Interstate 635 between mile markers 0 and 6.
Interstate 470 near mile marker 16.
Interstate 435 between mile markers 0 and 10, between mile markers
51 and 67, and between mile markers 80 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3891 9478 3906 9483 3929 9436 3919 9423
3907 9422
TIME...MOT...LOC 2247Z 246DEG 26KT 3902 9472
HAIL...1.00IN
WIND...60MPH
$$
Kurtz6 follow-up statements
978
WWUS53 KEAX 172301
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
601 PM CDT Wed Apr 17 2019
MOC165-172311-
/O.CAN.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Platte MO-
601 PM CDT Wed Apr 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern and east central Kansas...and west central Missouri.
LAT...LON 3893 9471 3898 9474 3909 9469 3929 9436
3919 9423 3907 9422
TIME...MOT...LOC 2301Z 253DEG 23KT 3904 9461
$$
KSC091-209-MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Wyandotte KS-Johnson KS-Clay MO-Jackson MO-
601 PM CDT Wed Apr 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL WYANDOTTE...NORTHEASTERN JOHNSON...SOUTHERN CLAY AND
CENTRAL JACKSON COUNTIES...
At 601 PM CDT, a severe thunderstorm was located over Westwood Hills,
or over Westwood, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kansas City, Overland Park, Independence, Shawnee, Blue Springs,
Lenexa, Leawood, Raytown, Liberty, Prairie Village, Merriam, Mission,
North Kansas City, Fairway, Mission Hills, Sugar Creek, Westwood,
Claycomo, Kansas City Kansas and Courtney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3893 9471 3898 9474 3909 9469 3929 9436
3919 9423 3907 9422
TIME...MOT...LOC 2301Z 253DEG 23KT 3904 9461
HAIL...1.00IN
WIND...60MPH
$$
Kurtz301
WWUS53 KEAX 172309
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
609 PM CDT Wed Apr 17 2019
KSC091-209-MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Wyandotte KS-Johnson KS-Clay MO-Jackson MO-
609 PM CDT Wed Apr 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN WYANDOTTE...NORTHEASTERN JOHNSON...SOUTHEASTERN CLAY
AND CENTRAL JACKSON COUNTIES...
At 608 PM CDT, a severe thunderstorm was located near Kansas City,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kansas City, Independence, Blue Springs, Leawood, Raytown, Liberty,
Prairie Village, North Kansas City, Fairway, Mission Hills, Sugar
Creek, Westwood, Claycomo, Courtney, Glenaire, Westwood Hills,
Missouri City, Mission Woods, River Bend and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3896 9461 3903 9462 3910 9459 3929 9436
3919 9423 3907 9422
TIME...MOT...LOC 2308Z 246DEG 26KT 3906 9454
HAIL...1.00IN
WIND...60MPH
$$
Kurtz589
WWUS53 KEAX 172315
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
615 PM CDT Wed Apr 17 2019
KSC091-209-172324-
/O.CAN.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Wyandotte KS-Johnson KS-
615 PM CDT Wed Apr 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WYANDOTTE AND
NORTHEASTERN JOHNSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Missouri.
LAT...LON 3897 9458 3902 9459 3914 9454 3916 9452
3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2314Z 254DEG 27KT 3906 9449
$$
MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Clay MO-Jackson MO-
615 PM CDT Wed Apr 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CLAY AND CENTRAL JACKSON COUNTIES...
At 614 PM CDT, a severe thunderstorm was located near Raytown, moving
east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kansas City, Independence, Blue Springs, Raytown, Liberty, Sugar
Creek, Claycomo, Courtney, Missouri City, River Bend, Birmingham and
Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3897 9458 3902 9459 3914 9454 3916 9452
3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2314Z 254DEG 27KT 3906 9449
HAIL...1.25IN
WIND...60MPH
$$
Kurtz159
WWUS53 KEAX 172322
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
622 PM CDT Wed Apr 17 2019
MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Clay MO-Jackson MO-
622 PM CDT Wed Apr 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CLAY AND NORTHWESTERN JACKSON COUNTIES...
At 622 PM CDT, a severe thunderstorm was located over Independence,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kansas City, Independence, Blue Springs, Raytown, Liberty, Sugar
Creek, Courtney, Missouri City, River Bend and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3899 9451 3903 9455 3911 9450 3917 9447
3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2322Z 251DEG 22KT 3906 9446
HAIL...1.00IN
WIND...60MPH
$$
Kurtz645
WWUS53 KEAX 172325
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
625 PM CDT Wed Apr 17 2019
MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Clay MO-Jackson MO-
625 PM CDT Wed Apr 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CLAY AND NORTHWESTERN JACKSON COUNTIES...
At 625 PM CDT, a severe thunderstorm was located over Independence,
moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Kansas City, Independence, Blue Springs, Raytown, Liberty, Sugar
Creek, Courtney, Missouri City, River Bend and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3899 9451 3903 9455 3911 9450 3917 9447
3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2325Z 247DEG 26KT 3907 9443
HAIL...1.75IN
WIND...60MPH
$$
Kurtz646
WWUS53 KEAX 172345
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
645 PM CDT Wed Apr 17 2019
MOC047-095-172355-
/O.EXP.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Clay MO-Jackson MO-
645 PM CDT Wed Apr 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY AND
NORTHWESTERN JACKSON COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Missouri.
LAT...LON 3899 9451 3903 9455 3911 9450 3917 9447
3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2345Z 246DEG 26KT 3912 9427
$$
KurtzWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:22 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 17, 3:22 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 322 PM CDT Wed Apr 17 2019 .Discussion... Issued at 322 PM CDT WED APR 17 2019 First severe weather threat of the season expected to get underway late this afternoon and and evening as well-advertised cold front moves south over the region. Afternoon 1-min visible satellite imagery finally starting to show some breaks in the overlying status deck, which should help the atmosphere become weak to moderately unstable as MLCAPE values exceed 1500-2000 J/kg later today. Biggest uncertainty with this evening's event continues to be the strength of the capping inversion, and whether enough frontal convergence and column lifting associated with large-scale ascent from an approaching shortwave to our northwest will be able to provide enough forcing to initiate surface based convection. In fact, latest ACARS soundings from MCI still show a fairly strong cap in place over our region, which may be showing some signs of weakening as latest 7.34 um water vapor imagery is showing the warmest brightness temperatures associated with the cap beginning to move east into eastern Missouri and western Illinois. Given this scenario, along with the fact that various high-res model solution's suggest the cold front will eventually light up early this evening, we expect expect activity to get underway around the 00z time frame. An additional area of uncertainty continues to be just how much of this activity impacts the greater Kansas City Metro. Latest high- res model runs seem to want to develop convection a little further north than previously expected, which means a sizable portion of the KC metro may be under the gun for developing storms later this evening. That said, best chances still look to occur along and south of the I-35 corridor, with activity decreasing in areal extent the further north one goes. In any event, given sufficient buoyancy for ascent, along with unidirectional shear profiles through the atmospheric column, it currently appears the main threats will be large hail and strong winds owing to steep low and mid-level lapse rates along with decent downdraft CAPE values (500-1000 J/kg) which should allow adequate mixing of thunderstorm generated downdrafts to the surface. Storm mode will likely be messy as deep-layered shear vectors will become increasingly parallel to the incoming boundary as the evening hours progress. While enough shear may exist for a few isolated storms initially, the prevailing idea is that activity will congeal into a MCS fairly quickly this evening. While an isolated tornado or two cannot be ruled out with initial discrete activity, the main threats will undoubtedly be large hail and strong winds, especially as activity becomes more and more linear in nature. In addition to the severe wx threat, the other concern will be the potential for heavy rainfall as models continue to paint 1+" amounts across southern portions of the fcst area, especially south of Route 50. Fortunately, 1- and 3-hr flash flood guidance values largely remain over 2" for a good portion of the area, which combined with the expectation that the heaviest rains will occur over a non-urban landscape, should promote a limited flash flood threat despite PWAT values exceeding the 90th percentile for this time of year. Rain/storms should gradually start working to the south and east during the predawn hours which should be followed by a drying trend on Thursday. Temperatures will be noticeably cooler both Thursday and Friday as cold air advection remains in place both days. From this point forward, the fcst largely looks dry through the first half of the weekend before a southward sagging cold front brings the next chance for organized rainfall to the area on Easter Sunday. And looking even further out, unsettled weather looks to remain across the region through midweek as longwave troughing takes hold over the southern Rockies and Plains, which should allow several migrating disturbances to pass overhead in persistent southwesterly flow aloft. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1235 PM CDT WED APR 17 2019 Main concern going forward with this afternoon's forecast involves thunderstorm potential later this evening as well-advertised frontal boundary sags south over the region. High-res model guidance continues to show developing shwr/storm activity after the 23z time frame, with activity lingering through the early overnight hours before diminishing with time. For now, the most likely sites to see impacts include both IXD and MKC, with chances dropping off the further north you go. Biggest uncertainty this afternoon remains whether developing storms will impact MCI, but given TS was already offered with the 12z forecast, along with the fact that development may occur just south of the terminal, have elected to maintain a tempo group for storms for all KC terminals this evening. As with any convective episode, short duration MVFR and even IFR conditions will be possible with any activity that impacts area terminals this evening. Winds will continue to veer to the northwest through the period with gusts as high as 20 kts likely following frontal passage later tonight and continuing through the end of the forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...32
Hazardous weather outlook, Apr 17, 4:49 AM CDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 449 AM CDT Wed Apr 17 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 449 AM CDT Wed Apr 17 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Storm chances return this evening. Some storms could be strong to severe between 6 PM and 10 PM, with large hail and damaging winds the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Apr 17, 4:53 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
453 PM CDT Wed Apr 17 2019
KSZ102-MOZ011-012-172245-
Doniphan KS-Holt MO-Andrew MO-
453 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DONIPHAN...SOUTHEASTERN
HOLT...SOUTHERN NODAWAY AND WESTERN ANDREW COUNTIES UNTIL 545 PM
CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm near
Highland, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Savannah, Highland, Oregon, Amazonia, Forest City, Fillmore, White
Cloud, Leona, Iowa Point and Fanning.
This includes Interstate 29 between mile markers 57 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4000 9534 4000 9531 4001 9532 4013 9503
4013 9487 4000 9482 3982 9488 3977 9534
TIME...MOT...LOC 2152Z 257DEG 28KT 3988 9536
KurtzSpecial weather statement, Apr 17, 4:58 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
458 PM CDT Wed Apr 17 2019
KSZ057-172245-
Miami KS-
458 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MIAMI COUNTY UNTIL 545 PM
CDT...
At 456 PM CDT, Doppler radar was tracking a strong... possibly
severe thunderstorm over Harris, Kansas, or 9 miles northwest of
Garnett, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Paola, Osawatomie and Beagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3867 9506 3870 9501 3859 9486 3845 9484
3839 9506
TIME...MOT...LOC 2156Z 238DEG 28KT 3834 9541
KurtzSpecial weather statement, Apr 17, 5:16 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
516 PM CDT Wed Apr 17 2019
MOZ003>005-172300-
Worth MO-Gentry MO-Harrison MO-
516 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH...NORTHEASTERN
GENTRY AND NORTHERN HARRISON COUNTIES UNTIL 600 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Grant City, or 9 miles north of Albany, moving
east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ridgeway, Eagleville, Blythedale, Mount Moriah, Allendale, Denver and
Martinsville.
This includes Interstate 35 in Missouri between mile markers 96 and
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4048 9379 4033 9379 4028 9440 4040 9444
4046 9439 4058 9389
TIME...MOT...LOC 2216Z 257DEG 31KT 4039 9433
KurtzSpecial weather statement, Apr 17, 5:32 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
532 PM CDT Wed Apr 17 2019
KSZ025-102-MOZ011-020-172315-
Doniphan KS-Atchison KS-Buchanan MO-Holt MO-
532 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTHERN ATCHISON...
WESTERN BUCHANAN AND SOUTHEASTERN HOLT COUNTIES UNTIL 615 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whiting, or near Horton, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Atchison, Wathena, Troy, Effingham, Rushville, Lancaster, Muscotah,
Denton, Doniphan, Severance, Huron, St. Joseph Airport and Bendena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 3965 9557 3965 9534 3977 9534 3987 9503
3977 9491 3961 9491 3948 9557
TIME...MOT...LOC 2231Z 251DEG 42KT 3959 9559
KurtzSpecial weather statement, Apr 17, 5:38 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
538 PM CDT Wed Apr 17 2019
KSZ104-105-MOZ028-029-037-172330-
Johnson KS-Wyandotte KS-Platte MO-Jackson MO-Clay MO-
538 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WYANDOTTE...
NORTHEASTERN JOHNSON...SOUTHWESTERN CLAY...SOUTHEASTERN PLATTE AND
NORTHWESTERN JACKSON COUNTIES UNTIL 630 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shawnee, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Shawnee, Lenexa,
Leawood, Raytown, Liberty, Gladstone, Prairie Village, Merriam,
Mission, Parkville, Edwardsville, North Kansas City, Fairway, Mission
Hills, Sugar Creek and Riverside.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 15.
Interstate 70 in Kansas between mile markers 414 and 423.
Interstate 35 in Missouri between mile markers 0 and 13.
Interstate 35 in Kansas between mile markers 222 and 235.
Interstate 29 between mile markers 0 and 5.
Interstate 635 between mile markers 0 and 12.
Interstate 470 near mile marker 16.
Interstate 435 between mile markers 0 and 11, and between mile
markers 51 and 67, and near mile marker 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern and east central Kansas...and west central Missouri.
LAT...LON 3891 9483 3903 9489 3926 9456 3916 9440
3903 9436
TIME...MOT...LOC 2238Z 240DEG 21KT 3901 9479
KurtzSpecial weather statement, Apr 17, 5:44 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
544 PM CDT Wed Apr 17 2019
MOZ004-005-012>014-172345-
Daviess MO-De Kalb MO-Gentry MO-Harrison MO-Andrew MO-
544 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIESS...SOUTHERN
GENTRY...SOUTHWESTERN HARRISON...SOUTHEASTERN ANDREW AND NORTHERN
DEKALB COUNTIES UNTIL 645 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Savannah, moving east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Savannah, King City, Union Star, Pattonsburg, Coffey, Jameson,
Mcfall, Fairport, Ford City, Helena and Santa Rosa.
This includes the following highways...
Interstate 35 in Missouri between mile markers 68 and 87.
Interstate 29 near mile marker 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central and northwestern Missouri.
LAT...LON 3986 9483 4002 9486 4023 9405 4011 9391
3996 9393
TIME...MOT...LOC 2244Z 258DEG 38KT 3997 9476
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:53 PM CDT | Special Weather Statement | EAX | Doniphan | 52 min |
| Apr 17, 4:58 PM CDT | Special Weather Statement | EAX | Miami | 47 min |
| Apr 17, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 39 min |
| Apr 17, 5:32 PM CDT | Special Weather Statement | EAX | Atchison, Doniphan | 43 min |
| Apr 17, 5:38 PM CDT | Special Weather Statement | EAX | Wyandotte | 52 min |
| Apr 17, 5:42 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 36 min |
| Apr 17, 6:30 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 45 min |
| Apr 17, 5:16 PM CDT | Special Weather Statement | EAX | Harrison | 44 min |
| Apr 17, 5:44 PM CDT | Special Weather Statement | EAX | Andrew, Daviess | 61 min |
| Apr 17, 6:42 PM CDT | Special Weather Statement | EAX | Daviess, Grundy | 48 min |
| Apr 17, 6:44 PM CDT | Special Weather Statement | EAX | Putnam | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.